MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4470
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the balloon was pre-filled in vitro, leaked air, and the operation was successfully completed after replacement.It was unknown whether the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.The lesion was identified as an internal carotid artery c6 segment aneurysm with a wide neck.Vessel tortuosity was reported as moderate.The cause of resistance was undetermined, and it was also unknown whether there was extensive guidewire manipulation during the procedure.The guidewire used with the balloon was the one included in the package, and during inflation, the guidewire tip was advanced approximately 3¿5 cm beyond the catheter tip.The guidewire tip was not shaped.A steady injection rate was used.The method of balloon deflation, as well as the guidewire positioning during inflation/deflation, was unknown.It was also unknown whether the catheter and guidewire were removed and inspected.No blood was reported entering the catheter lumen, and no contrast leakage was observed during inflation attempts.Additionally, no kinks on the catheter were observed during use.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the hyperform occlusion balloon catheter and x-pedion guidewire were returned for analysis within a shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details: upon visual inspection, no damages were found to the hyperform hub.The hyperform catheter body was found kinked at ~114.0cm from the proximal end (figure e).No damages were found to the marker bands or distal tip.No visible damages were found with the balloon subassembly.No damages were found to the x-pedion pusher or guidewire.The guidewire hydrophilic coating was found damaged.Testing/analysis: the hyperform occlusion balloon catheter was flushed, and water did not exit the distal tip.An in-house x-pedion guidewire was hydrated and then inserted into the hub, throughout the balloon catheter and became stuck at ~8.2cm from the proximal end.An in-house mandrel was inserted into the hub and became stuck at the same location.Dried saline/contrast was found at this location (figure g).Dried saline/contrast was found throughout the length of the catheter.The catheter was cut distal to the occlusion; the tip was plugged with a mandrel and the balloon was inflated with no issues.Conclusion: based on the device analysis and reported information, the customer¿s reports of ¿no/slow inflation during set up¿ and ¿catheter leak¿ was likely to have occurred.It is likely the damaged coating found on the returned guidewire caused the leak and inflation issue.However, this could not be confirmed during analysis as the hyperform balloon catheter was found occluded with dried saline/contrast.The balloon was successfully inflated when the balloon subassembly was separated from the catheter body, and the tip plugged with a mandrel.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HYPERFORM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22555804
Report Number2029214-2025-01648
Device Sequence Number9566636
Product Code MJN
UDI-Device Identifier00763000294267
UDI-Public(01)00763000294267(17)260920(10)B809727
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2026
Device Model Number104-4470
Device Catalogue Number104-4470
Device Lot NumberB809727
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer07/24/2025
09/03/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/20/2025
09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale